Results 1 to 10 of 23

Thread: Build up of Plaq behind your eyes?

Hybrid View

  1. #1
    Join Date
    Dec 2007
    Location
    Edinburgh, Scotland
    Posts
    144
    Blog Entries
    1
    Thanks
    4
    Thanked 5 Times in 5 Posts

    Default Build up of Plaq behind your eyes?

    I had my eyes tested just befoore xmas and was told (and shown pictures) that they could see deposits of the hydroxichloriquin building up on the back of my eyes. The optition was not a specialist in Lupus as such but she sent me to see her colleage as he was still training and needed to sign off on certain things including problems caused by meds so it was bad enough that I became a test dummy for a while there.

    Anyway, i then saw my Rheumy at the beginning of January and told them what had happened and he has now taken me off my meds and is going to arrange an appointment at the eye hospital here.

    I was wondering if anyone else here has had a problem with these build ups and what their outcome was? I don't have any issues with my vision, just dry and tired eyes every now and then.

    Thanks for any advise any of you can give.

    Claire
    x

    PS. Sorry if there are lots of typos above but am typing this on the smallest laptop in the world!!!!
    Numpty:- (num-p-tee) dialect, chiefly Scot, ~n. 1. a bumbling fool: one who is intellectually challenged. 2. widely known in Scotland as an MSP (Member of Scottish Parliament).

  2. #2
    Join Date
    May 2009
    Location
    NJ
    Posts
    305
    Thanks
    2
    Thanked 17 Times in 15 Posts

    Default

    I was told by my optho it is reversible if they catch it early.I am interested to hear what they tell you.
    Andrea

  3. #3
    Join Date
    Apr 2009
    Posts
    838
    Blog Entries
    5
    Thanks
    8
    Thanked 24 Times in 22 Posts

    Default

    Claire, keep us posted okay?

  4. #4
    Join Date
    Dec 2007
    Location
    Edinburgh, Scotland
    Posts
    144
    Blog Entries
    1
    Thanks
    4
    Thanked 5 Times in 5 Posts

    Default

    I'm supposed to be getting an 'emergency appointment' but the hospital are apparently a month or two behind on typing their letters ~head desks~ I'll let you all know when I finally get an appointment through! ~hugs~
    Numpty:- (num-p-tee) dialect, chiefly Scot, ~n. 1. a bumbling fool: one who is intellectually challenged. 2. widely known in Scotland as an MSP (Member of Scottish Parliament).

  5. #5
    Join Date
    Dec 2008
    Location
    Atlanta
    Posts
    3,115
    Blog Entries
    1
    Thanks
    27
    Thanked 79 Times in 69 Posts

    Default

    hi numpty,

    so sorry to hear about this new discovery with your eyes. I have not had problems with this, but i do know that we are supposed to get regular eye exams while on plaquenil. It can cause problems with our eyes. I too am very interested in what the dr. says about this, so please keep us posted. I hope everything works out and that you are able to get back on your medication.....
    Phyllis

    share a smile today

  6. #6
    Join Date
    Sep 2007
    Location
    California
    Posts
    684
    Thanks
    0
    Thanked 14 Times in 13 Posts

    Default

    Hi numpty,

    My neighbor had the same issue on Plaquenil and it was not reversable whatsoever. I have read that it's very rare to have toxicity; although they have documentation that after 10 years of Plaquenil the higher chances are for toxicity. They switched her meds to methotrexate. It sounds like they caught it in your eyes just in time. I was told by my rheumy that while on Plaquenil, eyes checks are a must every 6 months by an opthamologist. Please let us know what happens.

    Take care,

    Faith

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •